Medical Image
Cell DrMDK
GoBack
Fever Phobia
Weight Liquid 12.5mg/5ml Chewable Tablets 12.5mg Tablets 25mg
17-21 lbs 3/4 tsp (3.75ml)    
22-32 lbs 1 tsp (5ml) 1 tablet  
33-42 lbs 1 1/2 tsp (7.5ml) 1 1/2 tablet  
43-53 lbs 2 tsp (10ml) 2 tablets 1 tablet
54-64 lbs 2 1/2 tsp (12.5ml) 2 1/2 tablets  
65-75 lbs 3 tsp (15ml) 3 tablets  
76-86 lbs 3 1/2 tsp (17.5ml) 3 1/2 tablets  
>86 lbs 4 tsp (20ml) 4 tablets 2 tablets
About medicines for children
Store all medicines out of reach of children.
Place them in a locked cabinet where children can’t reach them.
Call the doctor if your child is very small or very large for his or her age so you will be sure to give the right amount of medicine.
The dose you give your child depends on the child’s age and weight.
Use a special medicine spoon, dropper, or the cap that came with the medicine.
Wash the cap, dropper, or spoon with soap and water after each use.
Don’t give cough or cold medicines to children younger than 4 years of age.
Source: CDC

Medsview Logo

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

Information Benadryl :
Why is this medication prescribed? Diphenhydramine is used to relieve red, irritated, itchy, watery eyes; sneezing; and runny nose caused by hay fever, allergies, or the common cold. Diphenhydramine is also used to relieve cough caused by minor throat or airway irritation. Diphenhydramine is also used to prevent and treat motion sickness, and to treat insomnia (difficulty falling asleep or staying asleep). Diphenhydramine is also used to control abnormal movements in people who have early stage parkinsonian syndrome (a disorder of the nervous system that causes difficulties with movement, muscle control, and balance) or who are experiencing movement problems as a side effect of a medication. Diphenhydramine will relieve the symptoms of these conditions but will not treat the cause of the symptoms or speed recovery. Diphenhydramine should not be used to cause sleepiness in children. Diphenhydramine is in a class of medications called antihistamines. It works by blocking the action of histamine, a substance in the body that causes allergic symptoms. How should this medicine be used? Diphenhydramine comes as a tablet, a rapidly disintegrating (dissolving) tablet, a capsule, a liquid-filled capsule, a dissolving strip, powder, and a liquid to take by mouth. When diphenhydramine is used for the relief of allergies, cold, and cough symptoms, it is usually taken every 4 to 6 hours. When diphenhydramine is used to treat motion sickness, it is usually taken 30 minutes before departure and, if needed, before meals and at bedtime. When diphenhydramine is used to treat insomnia it is taken at bedtime (30 minutes before planned sleep). When diphenhydramine is used to treat abnormal movements, it is usually taken three times a day at first and then taken 4 times a day. Follow the directions on the package or on your prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Take diphenhydramine exactly as directed. Do not take more or less of it or take it more often than prescribed by your doctor or directed on the label. Diphenhydramine comes alone and in combination with pain relievers, fever reducers, and decongestants. Ask your doctor or pharmacist for advice on which product is best for your symptoms. Check nonprescription cough and cold product labels carefully before using two or more products at the same time. These products may contain the same active ingredient(s) and taking them together could cause you to receive an overdose. This is especially important if you will be giving cough and cold medications to a child. Nonprescription cough and cold combination products, including products that contain diphenhydramine, can cause serious side effects or death in young children. Do not give these products to children younger than 4 years of age. If you give these products to children 4 to 11 years of age, use caution and follow the package directions carefully. If you are giving diphenhydramine or a combination product that contains diphenhydramine to a child, read the package label carefully to be sure that it is the right product for a child of that age. Do not give diphenhydramine products that are made for adults to children. Before you give a diphenhydramine product to a child, check the package label to find out how much medication the child should receive. Give the dose that matches the child's age on the chart. Ask the child's doctor if you don't know how much medication to give the child. If you are taking the liquid, do not use a household spoon to measure your dose. Use the measuring spoon or cup that came with the medication or use a spoon made especially for measuring medication. If you are taking the dissolving strips, place the strips on your tongue one at a time and swallow after they melt. If you are taking the rapidly dissolving tablets, place a tablet on your tongue and close your mouth. The tablet will quickly dissolve and can be swallowed with or without water. If you are taking the capsules, swallow them whole. Do not try to break the capsules. Other uses for this medicine This medication is sometimes prescribed for other uses; ask your doctor or pharmacist for more information. What special precautions should I follow? Before taking diphenhydramine, •tell your doctor and pharmacist if you are allergic to diphenhydramine or any other medications. •tell your doctor and pharmacist what prescription and nonprescription medications, vitamins, nutritional supplements, and herbal products you are taking or plan to take. Be sure to mention any of the following: other diphenhydramine products (even those that are used on the skin); other medications for colds, hay fever, or allergies; medications for anxiety, depression, or seizures; muscle relaxants; narcotic medications for pain; sedatives; sleeping pills; and tranquilizers. •tell your doctor if you have or have ever had asthma, emphysema, chronic bronchitis, or other types of lung disease; glaucoma (a condition in which increased pressure in the eye can lead to gradual loss of vision); ulcers; difficulty urinating (due to an enlarged prostate gland); heart disease; high blood pressure; seizures; or an overactive thyroid gland.If you will be using the liquid, tell your doctor if you have been told to follow a low-sodium diet. •tell your doctor if you are pregnant, plan to become pregnant, or are breast-feeding. If you become pregnant while taking diphenhydramine, call your doctor. •talk to your doctor about the risks and benefits of taking diphenhydramine if you are 65 years of age or older. Older adults should not usually take diphenhydramine because it is not as safe as other medications that can be used to treat the same conditions. •if you are having surgery, including dental surgery, tell the doctor or dentist that you are taking diphenhydramine. •you should know that this medication may make you drowsy. Do not drive a car or operate machinery until you know how this medication affects you. •remember that alcohol can add to the drowsiness caused by this medication. Avoid alcoholic beverages while you are taking this medication. •if you have phenylketonuria (PKU, an inherited condition in which a special diet must be followed to prevent mental retardation), you should know that some brands of chewable tablets and rapidly disintegrating tablets that contain diphenhydramine may be sweetened with aspartame, a source of phenylalanine. What special dietary instructions should I follow? Unless your doctor tells you otherwise, continue your normal diet. What should I do if I forget a dose? Diphenhydramine is usually taken as needed. If your doctor has told you to take diphenhydramine regularly, take the missed dose as soon as you remember it. However, if it is almost time for the next dose, skip the missed dose and continue your regular dosing schedule. Do not take a double dose to make up for a missed one. What side effects can this medication cause? Diphenhydramine may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away: dry mouth, nose, and throat drowsiness dizziness nausea vomiting loss of appetite constipation increased chest congestion headache muscle weakness excitement (especially in children) nervousness Some side effects may be serious. If you experience any of the following symptoms, call your doctor immediately: vision problems difficulty urinating or painful urination Diphenhydramine may cause other side effects. Call your doctor if you experience any unusual problems while you are taking this medication. If you experience a serious side effect, you or your doctor may send a report to the Food and Drug Administration's (FDA) MedWatch Adverse Event Reporting program online [at http://www.fda.gov/Safety/MedWatch] or by phone [1-800-332-1088]. What storage conditions are needed for this medicine? Keep this medication in the container it came in, tightly closed, and out of reach of children. Store it at room temperature and away from excess heat and moisture (not in the bathroom). Throw away any medication that is outdated or no longer needed. Talk to your pharmacist about the proper disposal of your medication. In case of emergency/overdose In case of overdose, call your local poison control center at 1-800-222-1222. If the victim has collapsed or is not breathing, call local emergency services at 911. What other information should I know? Ask your pharmacist any questions you have about diphenhydramine. It is important for you to keep a written list of all of the prescription and nonprescription (over-the-counter) medicines you are taking, as well as any products such as vitamins, minerals, or other dietary supplements. You should bring this list with you each time you visit a doctor or if you are admitted to a hospital. It is also important information to carry with you in case of emergencies. American Society of Health-System Pharmacists, Disclaimer AHFS® Consumer Medication Information. © Copyright, 2011. The American Society of Health-System Pharmacists, Inc., 7272 Wisconsin Avenue, Bethesda, Maryland. All Rights Reserved. Duplication for commercial use must be authorized by ASHP. The following brand names are from RxNorm, a standardized nomenclature for clinical drugs produced by the National Library of Medicine: Brand names •40 Winks •Aler-Dryl •Alka-Seltzer Plus Allergy •Allergia-C •Allermax •Altaryl •Antihist •Banophen •Beldin •Belix •Ben Tann •Benadryl •Benekraft •Bromanate AF •Bydramine •Compoz •Correct Dose Childrens Allergy Relief •Dicopanol •Diphedryl •Diphen •Diphenadryl •Diphendryl •Diphenhist •Diphenmax •Diphenyl •Diphenylin •Dytan •Dytuss •Elixsure Allergy •Genahist •Hydramine •Kids-Eeze Allergy •Nervine •Nu-Med •Nytol •Pardryl •Paxidorm •PediaCare Children's Allergy •Pediacare Nighttime Cough •Rest Simply •Scot-Tussin Allergy •Siladryl •Siladyl •Silphen •Simply Sleep •Sleep-Eze •Sleep-ettes •Sleepinal •Sleeptabs •Sominex •Somnicaps •Theraflu Multi Symptom •Triaminic Cough & Runny Nose •Tusstat •Twilite •Uni-Hist •Uni-Tann •Unisom Sleep •Valu-Dryl •Wal-Dryl Allergy •Wal-Dryl Childrens •Wal-Som Maximum Strength •Zzzquil Brand names of combination products •Acetadryl (containing Acetaminophen and Diphenhydramine) •Actifed Allergy Day/Night (containing Diphenhydramine and Pseudoephedrine) •Advil PM (containing Diphenhydramine and Ibuprofen) •Advil PM Liqui Gels (containing Diphenhydramine and Ibuprofen) •Airacof (containing Codeine, Diphenhydramine, and Phenylephrine) •Ala-Hist (containing Brompheniramine and Diphenhydramine) •Ala-Hist D (containing Brompheniramine, Diphenhydramine, and Phenylephrine) •Ala-Hist LQ (containing Diphenhydramine and Phenylephrine) •Aldex CT (containing Diphenhydramine and Phenylephrine) •Alka-Seltzer PM (containing Aspirin and Diphenhydramine) •Alka-Seltzer Plus Night Time Effervescent (containing Aspirin, Diphenhydramine, and Phenylpropanolamine) •Anacin PM Aspirin Free (containing Acetaminophen and Diphenhydramine) •Bayer Aspirin PM Reformulated Nov 2011 (containing Aspirin and Diphenhydramine) •Bayer Select Night Time Pain (containing Acetaminophen and Diphenhydramine) •Benadryl Allergy Cold (containing Acetaminophen, Diphenhydramine, and Pseudoephedrine) •Benadryl Allergy Cold Reformulated June 2007 (containing Acetaminophen, Diphenhydramine, and Phenylephrine) •Benadryl Allergy Sinus (containing Diphenhydramine and Pseudoephedrine) •Benadryl Child Allergy and Sinus (containing Diphenhydramine and Pseudoephedrine) •Benadryl Childrens Allergy and Cold (containing Diphenhydramine and Pseudoephedrine) •Benadryl Decongestant Allergy (containing Diphenhydramine and Pseudoephedrine) •Benadryl Severe Allergy Sinus Headache Reformulated Jun 2007 (containing Acetaminophen, Diphenhydramine, and Phenylephrine) •Benadryl-D Allergy and Sinus (containing Diphenhydramine and Phenylephrine) •Benadryl-D Fastmelt Allergy and Sinus (containing Diphenhydramine and Pseudoephedrine) •Benylin Multi-Symptom (containing Diphenhydramine and Pseudoephedrine) •Buckley's Bedtime Formula (containing Diphenhydramine and Menthol) •Childrens Tylenol Allergy-D (containing Acetaminophen, Diphenhydramine, and Pseudoephedrine) •Childrens Tylenol Plus Cold & Allergy (containing Acetaminophen, Diphenhydramine, and Phenylephrine) •Contac Day and Night Allergy Sinus (containing Acetaminophen, Dextromethorphan, Diphenhydramine, and Pseudoephedrine) •Coricidin Night Time Cold Relief (containing Acetaminophen and Diphenhydramine) •Counteract Night (containing Acetaminophen, Diphenhydramine, and Phenylephrine) •Counteract PM (containing Acetaminophen and Diphenhydramine) •D-Tann (containing Diphenhydramine and Phenylephrine) •D-Tann AT (containing Diphenhydramine and carbetapentane) •D-Tann CD (containing Diphenhydramine, Phenylephrine, and carbetapentane) •D-Tann CT (containing Diphenhydramine, Phenylephrine, and carbetapentane) •D-Tann DM (containing Dextromethorphan, Diphenhydramine, and Phenylephrine) •D-Tann HC (containing Diphenhydramine, Hydrocodone, and Phenylephrine) •Delsym Children's Nighttime Cough and Cold (containing Diphenhydramine and Phenylephrine) •Delsym Night Time Cough and Cold Reformulated Jan 2012 (containing Diphenhydramine and Phenylephrine) •Diabetic Tussin Night Time Formula (containing Acetaminophen, Dextromethorphan, and Diphenhydramine) •Dimetapp Nighttime Cold & Congestion (containing Diphenhydramine and Phenylephrine) •Diphenmax D (containing Diphenhydramine and Phenylephrine) •Diphentann D (containing Diphenhydramine and Phenylephrine) •Doans PM (containing Diphenhydramine and Magnesium Salicylate) •Duratuss AC 12 (containing Dextromethorphan, Diphenhydramine, and Phenylephrine) •Dytan-AT (containing Diphenhydramine and carbetapentane) •Dytan-CD (containing Diphenhydramine, Phenylephrine, and carbetapentane) •Dytan-CS (containing Diphenhydramine, Phenylephrine, and carbetapentane) •Dytan-D (containing Diphenhydramine and Phenylephrine) •Dytan-DM (containing Dextromethorphan, Diphenhydramine, and Phenylephrine) •Dytan-HC (containing Diphenhydramine, Hydrocodone, and Phenylephrine) •EX-Pain Sleep (containing Acetaminophen and Diphenhydramine) •Endal CD (containing Codeine, Diphenhydramine, and Phenylephrine) •Endal-HD Reformulated Nov 2007 (containing Diphenhydramine, Hydrocodone, and Phenylephrine) •Excedrin PM (containing Acetaminophen and Diphenhydramine) •Genapap PM (containing Acetaminophen and Diphenhydramine) •Gestuss-HC (containing Diphenhydramine, Hydrocodone, and Phenylephrine) •Goody's PM (containing Acetaminophen and Diphenhydramine) •Hydro-DP (containing Diphenhydramine, Hydrocodone, and Phenylephrine) •Leg Ease (containing Acetaminophen and Diphenhydramine) •Legatrin PM (containing Acetaminophen and Diphenhydramine) •Livetan DM (containing Dextromethorphan, Diphenhydramine, and Phenylephrine) •Mapap PM (containing Acetaminophen and Diphenhydramine) •Masophen PM (containing Acetaminophen and Diphenhydramine) •Midol PM Reformulated Apr 2011 (containing Acetaminophen and Diphenhydramine) •Motrin PM (containing Diphenhydramine and Ibuprofen) •Onetab Cold and Flu (containing Acetaminophen, Diphenhydramine, and Phenylephrine) •Panadol PM (containing Acetaminophen and Diphenhydramine) •PediaCare Children's Allergy & Cold (containing Diphenhydramine and Phenylephrine) •PediaCare Children's NightRest Multi-Symptom Cold (containing Diphenhydramine and Phenylephrine) •Pediatex CT (containing Diphenhydramine and Phenylephrine) •Percogesic Reformulated Jan 2011 (containing Acetaminophen and Diphenhydramine) •Respa C&C (containing Acetaminophen, Dextromethorphan, Diphenhydramine, and Phenylephrine) •Respa-SA (containing Diphenhydramine and Pseudoephedrine) •Rindal HPD (containing Diphenhydramine, Hydrocodone, and Phenylephrine) •Robitussin Night Time (containing Diphenhydramine and Phenylephrine) •Robitussin Night Time Cough & Chest Congestion (containing Diphenhydramine and Guaifenesin) •Robitussin Night Time Cough, Cold & Flu (containing Acetaminophen, Diphenhydramine, and Phenylephrine) •Robitussin Peak Cold Nighttime Multi-Symptom Cold (containing Acetaminophen, Diphenhydramine, and Phenylephrine) •Rx-Act Flu & Severe Cold & Cough (containing Acetaminophen, Diphenhydramine, and Phenylephrine) •Rx-Act Ibuprofen PM (containing Diphenhydramine and Ibuprofen) •Rx-Act Pain Relief PM (containing Acetaminophen and Diphenhydramine) •Sominex Pain Relief (containing Acetaminophen and Diphenhydramine) •Sudafed PE Nighttime Cold (containing Acetaminophen, Diphenhydramine, and Phenylephrine) •Sudafed PE Nighttime Decongestant (containing Diphenhydramine and Phenylephrine) •Sudafed PE Severe Cold (containing Acetaminophen, Diphenhydramine, and Phenylephrine) •Sudafed Sinus Nighttime Plus Pain Relief (containing Acetaminophen, Diphenhydramine, and Pseudoephedrine) •Tavist NightTime Allergy (containing Diphenhydramine and Pseudoephedrine) •Tekral (containing Diphenhydramine and Pseudoephedrine) •Theraflu Nighttime Severe Cold & Cough (containing Acetaminophen, Diphenhydramine, and Phenylephrine) •Theraflu Warming Relief (containing Acetaminophen, Diphenhydramine, and Phenylephrine) •Triaminic Night Time Cold & Cough (containing Diphenhydramine and Phenylephrine) •Tussinate (containing Diphenhydramine, Hydrocodone, and Phenylephrine) •Tylenol Allergy Multi-Symptom Nighttime (containing Acetaminophen, Diphenhydramine, and Phenylephrine) •Tylenol Allergy Sinus NightTime (containing Acetaminophen, Diphenhydramine, and Pseudoephedrine) •Tylenol Cold Relief Nighttime (containing Acetaminophen and Diphenhydramine) •Tylenol Nightime Flu Gelcap Maximum Strength (containing Acetaminophen, Diphenhydramine, and Pseudoephedrine) •Tylenol PM (containing Acetaminophen and Diphenhydramine) •Tylenol Severe Allergy (containing Acetaminophen and Diphenhydramine) •Uni Tan CS (containing Diphenhydramine, Phenylephrine, and carbetapentane) •Uni-Tann CS (containing Diphenhydramine, Phenylephrine, and carbetapentane) •Uni-Tann D (containing Diphenhydramine and Phenylephrine) •Unisom with Pain Relief (containing Acetaminophen and Diphenhydramine) •Wal-Dryl Severe Allergy & Sinus (containing Acetaminophen, Diphenhydramine, and Phenylephrine) •Wal-Dryl-D (containing Diphenhydramine and Phenylephrine) •Wal-Flu Severe Cold Nighttime (containing Acetaminophen, Diphenhydramine, and Phenylephrine) •Wal-Flu Severe Cold and Cough (containing Acetaminophen, Diphenhydramine, and Phenylephrine) •Wal-Phed PE Severe Cold (containing Acetaminophen, Diphenhydramine, and Phenylephrine)